Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Discussion:
DVT in arm
Watch this 
View More Posts Ignore
Hi everyone,

I was just diagnosed 2 weeks ago with DVT - 3 blood clots!!! I have it in my right arm . I'm 33, healthy and active. Travel a lot for work. I'm so full of questions. I want to say first of all, I read the thread on panic attacks. I had one last week. I'm relieved to know that this is a common thing, and thank god I haven't had anymore.

I guess I'm wondering if there are any other folks out there with them in their arms. And if there are any other folks with so many! I keep asking myself, why me? I freak out about them coming loose and heading to my lungs. I too think about every little pang in my body and wonder what it could be. I am sad about not being able to exercise and just wish these things would disappear. The veins around my armpit are bright blue... and I can't even wash the dishes without the veins in my hand and lower arm bulging.

I reached my theraputic INR a couple days ago, but who knows where it will go from there. Was thankfully able to stop the lovenox injections, at least.

Anyone have any advice or similar stories?

Dana

PS. I was on nuvaring for several years. Of course now I'm not!!! Figuring out birth control now is a big pain in the butt... as my choices are limited and not extremely appealing!
Posted on 02/22/09, 03:10 pm
9 Replies Add Your Reply
Reminder: This is a support group for Deep Vein Thrombosis (DVT). We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 02/23/09  4:48am
" I can't relate to a few of your problems, but I did suffer two blood clots at the same time (only one was found the first time around... the second was discovered 3 months after completeing my 6 month coumadin course)... they were in my leg though.

The thing I relate to the most with your post is the birth control. My clot was CAUSED by the contraceptive pill, so of course I can never take that again. Basically my only half-decent, non-invasive option is the implanon (or the injections every three months or so). We're ONLY using condoms and we've been using them for about 2 years now. I hope you find a birth control you're happy with, I'd love to discuss it with you further when you get to that stage :) "
View More Posts Ignore
Reply #2 - 02/23/09  1:32pm
" Hi,

I had a DVT in my left leg and Pulmonary Embolism in 2007. They thought it was from Birth Control. Six weeks after being off warfarin, I got a new DVT, this time in my left arm. Now, no one is sure what caused the clots, but I am on warfarin for life since I've had two clotting episodes.

I had one acute clot in my upper arm. My arm wasn't red or swollen, just painful, which prompted me to get it checked out.

The pain may take a couple of months to resolve, so don't get too freaked out about pain. I work in an office and spend a great deal of time using my keyboard and it killed my arm after a while.

I suffered tons of anxiety with my first DVT/PE. I got counseling which really helped me. "
View More Posts Ignore
Reply #3 - 02/23/09  2:59pm
" Hi Dana,

I had a DVT in the left arm effecting the axillary, subclavin and jugular veins. Initial onset was pain from arm pit to elbow. I was on a business trip so went to urgent care and doctor said I stained my tricep. I thought that was odd because how do you stain a tricep sleeping. My arm wasn't red or swollen just painful. I couple of days later, I was back home from business trip, the pain had moved from my arm to my neck w/ swelling so off to urgent care then the ER to be diagnose w/ a DVT and spent 3 days in the hospital. Doctors believe BC control was the cause at that time.

Completed my 6 month of warfarin in mid Dec 08. I'm currently having blood work done and so far I have the prothrombin 20210 mutation. Having my Protein C & S retested since those both came back low. Due to the prothrombin 20210 mutation I won't be able to using BC or hormones.

I've been lucky that I haven't had any ill effects from the DVT that individuals have experienced in there arm(s) or leg(s)i.e swelling, pain, etc... "
View More Posts Ignore
Reply #4 - 02/23/09  6:03pm
" I was diagnosed with a blood clot in my left arm 5 weeks ago. My is idiopathic. Your post is so similar to what I have been going through I could have written it myself. Right down to the bright blue veins and swelling from light housework. My dr recommended I elevate my arm above the shoulder for 30 minutes 4 to 5 time a day. That seems to help some. Good Luck to you and welcome to the board. "
View More Posts Ignore
Reply #5 - 02/23/09  11:58pm
" Thank you everyone for the comments and information! JennyMay: would love to chat with you more about the birth control thing. I'm considering an IUD. I have my first visit to the hematologist tomorrow, so that should be interesting. Any advice/questions I should be asking?

By the way, my clots are in my axillary, basilic, and brachial veins. "
View More Posts Ignore
Reply #6 - 08/28/11  5:29pm
" Hi everyone,
I just stopped anticoagulant treatment, exactly a year after my acute DVT in right leg coupled with a massive pulmonary embolism. My doctor seemed perfectly ok with taking me straight off, even though I still have to do a second check on my protein S levels in a couple of weeks since they were a bit abnormal (while on anticoagulant therapy). Since I've been off the meds, just as I predicted, I've become paranoid about new clotting. Tonight my left arm has been weirdly spasming. No pain really, just weird involuntary spasms, and I can't tell if it's muscular or not. For those of you who've had an arm DVT, did anyone experience twitching but no real pain? I don't want to go to the ER for nothing, but am concerned...I hate not having the reassurance of being on my medication. It's harder to talk myself down from feeling scared. I've also had a weird "rushing" sound in my left ear for the past two days...essentially since I stopped the meds. Any insight would be very much appreciated. Thanks! "
View More Posts Ignore
Reply #7 - 08/29/11  7:44am
" I didn't have spasms, but just this weird pulling pain, like something was tugging my skin. I was concerned, so went to my doctor. She ordered an ultrasound

You can't really go by what other people experienced or didn't experience, since symptoms can be different, so If your concerned call your doctor. "
View More Posts Ignore
Reply #8 - 09/01/11  9:08am
" I have a large DVT in my right arm due to a picc line it goes from my elbow to my shoulder and down to my chest. I have a lot of pain in my arm can anyone tell me how long the pain is suppose to last or will it not go away until the DVT is gone? also I've been doing fragmin shots and taking warafin for 8 days my stomach is a huge bruise does anyone know if you can do the shots any where else on the body I know they have to be sub q so my legs wouldn't be a good choice.... "
View More Posts Ignore
Reply #9 - 09/03/11  10:37am
" The pain last a while, but it's kind of an individual thing in terms of how long it lasts. For me it was about 4 weeks. But I was typing on key board all day long and so I think that's why I noticed the pain so much. Typing increased my pain for some reason.

As far as the injections, I know that you need to inject yourself in a fatty part of your body. May want to run it past your pharmacist to see if they know if there are other places that you can inject that doesn't interfere with delivering the anticoagulant appropriately .

Make sure your injecting yourself optimally though- insert the needle in perfectly straight (don't inject on an angle), insert the needle all the way, don't pull the needle out until you've injected all the drug in the syringe, don't rub the injection site. These things can help prevent some of the bruising. "

Add Your Reply
Advertisement


More From Around the Web